CSN Login
Members Online: 9

garden gal here, not doing good

garden gal
Posts: 212
Joined: Nov 2010

As I posted before I have been vomiting for some time now close to 6 weeks and dealing with nausea too. I'm on cisplatin and was not able to have this weeks treament because the kidney numbers are climbing and very dehydrated,plus my electrolyte numbers are being affected.Been going for fluids but as fast as they pump them in I'm vomiting them out. Now something new has started I'm having terrible pains in my lower back and stomach. They precribed morphine doesn't seem to do the trick, I'm still hurting. Will be talking to the DR today they did another ca125 and if there is something else I can do about the pain. The vomiting could be tumors, or being so dehydrated. Get the feeling there just quessing at this point. I think a scan is in order.Just needed to see if anyone has any ideas on all this. Tired, scared don't know what to think, all I do is cry. Kathy

kikz's picture
kikz
Posts: 1270
Joined: Jun 2010

to hear you are having so many problems, Kathy. I woke up a while ago and started thinking too much which leads to getting upset. I started to cry so I thought I would just come to the board. I am doing okay but I was thinking about the wonderful ladies we have lost in the couple of years I have come here. It gets to be too much sometimes. I miss having the man in my life to share things with. It is going on five years since he died and I still miss him.

I try to remain upbeat and hopeful but it is hard when I am fully aware of the statistics. I know anything is possible but it hurts so much to see the pain everyone goes through. It's bad enough that this disease will ultimately take our lives but to have to suffer so much in the process. I just get tired of the whole thing sometimes. It is not only the physical effects we have to endure but this monster plays with our minds and emotions as well.

I hate when I wake up in the night. I can handle everything during the day when I can be busy and distracted but in the middle of the night when it is so quiet, the thoughts in my head are deafening.

I'm sorry, Kathy, I don't seem to have any words of wisdom right now. I hope your doctors can get to the bottom of what is causing your pain and nausea. I feel so bad when I read how some of you are suffering. It just doesn't seem fair. We have all gone through the initial fight and I would think that would be more than enough. I joked last week when I got a head cold. I said I have cancer, I have to get a cold, too.

Just know you are in my thoughts and prayers, I wish my prayers were more powerful.

Karen

garden gal
Posts: 212
Joined: Nov 2010

How true your words are. Although I still have my husband I don't know how you do it. But your right in the middle of the night and you can't sleep or too sick to sleep, My mind wonders to, this just never ends or when it does it's really over. This is not fair to all of us. I have tried all these years to stay possitive,but right now just can't do it anymore. My heart goes out to you and I wish I had some words to help you but I don't only I think of you and pray time will be good to you. thanks again prays and hugs. Kathy

Cindy Bear
Posts: 563
Joined: Jul 2009

My heart aches when I read posts like this. Wish there was something I could say or do. Sending great big hugs and prayers your way. The worst part, I think, is the unknown. Yes it often does seem like they are guessing , throwing things against the wall trying to see what sticks. I'm sure it's frustrating for them too.

paris11
Posts: 132
Joined: Oct 2010

Kathy,

I am so very sorry for your pain and all the restless moments. I pray that your situation will ease a bit and that you will find some relief.

Your will be in my thoughts all weekend.

Connie

mopar
Posts: 1950
Joined: May 2003

Sorry you both are having such a rough time. Wish there were something I could do or say to give you some peace and relief. Please know I'm praying for you, and sending lots of hugs in the meantime.

Monika

lovesanimals's picture
lovesanimals
Posts: 1248
Joined: Sep 2011

with all my might that the doctors are able to stop the nausea, vomiting and pain, which can make it impossible for you to think clearly. I'm wondering if they've considered a CT scan and MRI? I wish I had a magic wand to make you all better.

Sending lots of prayers and big hugs to you.

Kelly

poopergirl14052's picture
poopergirl14052
Posts: 1155
Joined: Nov 2010

To..this disease is very mean and as Gilda said...it's alway something. Hope you md can get your pain and nausea under control...Val

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Kathy

Gosh I am so sorry that you are having such a rough time. I have never had cisplatin, so I don't have much to offer. But I am dealing with a huge amount of pain right now. That I do know!
I can relate to so much of your post. I feel like all I do is either cry or moan. It feels like it will never end.

Hopefully by the time you read this, your doc will have given you some new options to try.

I have been on all sorts of narcotics and none really have helped to get rid of the pain. My docs keep trying new combinations and doses to find the one that will work. Right now I am on morphine only. The docs wanted me to try having only one type of pain med, to see if it helps. They have upped the dose and frequency many times this week. I still have huge amounts of pain, so we will probaly up it again. But I can tell that there is an hour or so between doses that I have less pain. So I am trying to believe that I will find the right amount soon.

I sure hope that your docs can keep trying to find something that will work for you. Pain takes so much out of us, and for you to have the vomiting also, well that just makes it all the more difficult to endure.

My docs have me on 45-60 mg every 6 hours of the long acting/extended release morphine. I really hate taking it, but hate the pain even more. I also have the option of adding roxanol (liquid fast acting morphine) if I feel I need it. The taste is horrid, but it does help lessen the pain.
I am also dealing with the dehydration and very low counts, but no vomiting and only a little nausea. I'm sure that you are taking anti emitics. Maybe you need a dose change or a different combination of those meds. Keep trying...

Sending you extra positive good wishes that you will find relief as soon as possible.

Gentle hugs and lots of hope coming your way
Lisha

azgrandma's picture
azgrandma
Posts: 577
Joined: Feb 2010

Hon I am praying for you, sorry your having it so rough

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

I'm so sorry that you're having such a rough time. I'm on cisplatin along with gemzar and I'm just pulling myself back from a really rough two weeks. I don't get the vomiting and it just sucks that you have to endure this. Go get that scan, if they'll give it to you to ease your mind. We're here for you....... ((((HUGS))) Maria

garden gal
Posts: 212
Joined: Nov 2010

I'm going to insist on a scan. Maybe to just ease my mind but something nots right. Dr doesn't think the vomiting is all related to the chemo. On top of all that I'm now constipated and taking everything to help me go again. Lisha I can relate to your pain I'm on morphine and if needed hydromorpine too. It sucks. Going in for more fluids Monday, but my concern now is I'm not holding down any food and I'm losing weight to fast. A decision on what to do next has to come fast now. Thanks again Kathy

kayandok
Posts: 1223
Joined: Jun 2008

I'm so sorry you have to go through this, I hope they get to the bottom of it soon. Is your CA125 coming down on the cisplatin? I can't remember what you are havig with it. The CT scan will gvie them more info, but I had a lot of pain with the cispoatin/gemzar, because it constipated me so badly, but I couldn't keep much down to help it pass through. I was doubled over when I walked.
Praying for you,
Kathlee

PS I had to toke oxicodone (which I dredded) because it constipated even more. THey finally gave me a liquid lax that I started taking immediately after the chemo went it. It did help. I stil had such a rough 6 months though, I really feel for you.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I have been in and out of the hospital and er for the past two weeks and feel the are just guessing on what is wrong with me. I had a melt down Saturday and just could not stop cring, my mom and dad are looking at possible group homes because the are afried that they are not doing everthing they can for me and that I would be better somewhere else. That tore my heart apart and that is what caused the melt down. This is my home I don't want to be in some strangers home being taken care of and ou know how the say doctors don't make good patients well I don't think an old house manager would make a good client either. please left me in your prayers as i left you my dear friend.

much, much, love,
Anne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network